# SDR 2003FA0000218

- Difficulty date: September 5, 2001
- Submitted: March 10, 2003
- Operation: General aviation
- Aircraft: N226HD
- Make and model: Bombdr BD7001A10
- Aircraft serial: 9022
- Engine: Rroyce BR700710A220
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Battery
- Part number: 427CK1
- Part serial: 100702
- Condition: Faulty
- Location: Apu
- Part time: 168 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS CONNECTED TO EXTERNAL AIRCRAFT POWER CART, AND POWERED UP.  A LOUD POP WAS HEARD COMING FROM AFT EQUIPMENT BAY OF AIRCRAFT.  DURING INVESTIGATION, ANOTHER POP WAS HEARD.  ACCESSED APU BATTERY.  FOUND IT TO BE DAMAGED AND SMOKING.  FOUND SEVERAL CELLS BURNED AND HEAT BLANKET BURNED, ALSO.   SUSPECT BATTERY CHARGER TO BE FAULTY.  BOTH COMPONENTS REPLACED. REMOVED ITEMS, SENT FOR EVALUATION.  NO DAMAGE TO AIRCRAFT.  THE COCKPIT INDICATION AT TIME OF INCIDENT SHOWED (APU BATT FAIL) TEMPERATURE AND VOLTAGE WERE NORMAL.
